Alert archive / Missouri / Flash Flood Warnings in 2015

Flash Flood Warning 75, NWS Springfield, MO

July 25, 2015Miller County, Missouri

NWS Springfield, MO issued this flash flood warning at Jul 25, 2015, 4:54 AM CDT for Miller County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2015, 4:54 AM CDT (09:54 UTC)
Expired
Jul 25, 2015, 9:00 AM CDT
In force
4 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

County Miller County, MO

The radar

The St Louis radar (KLSX), 149 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2744 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2744 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1466 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.5
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

716 
WGUS53 KSGF 250954
FFWSGF
MOC131-251400-
/O.NEW.KSGF.FF.W.0075.150725T0954Z-150725T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
454 AM CDT SAT JUL 25 2015

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MILLER COUNTY IN CENTRAL MISSOURI...

* UNTIL 900 AM CDT.

* AT 448 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. TWO INCHES OF RAIN HAS OCCURRED IN LESS THAN AN HOUR  
  IN SOME AREAS WITH THESE STORMS. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. LOCATIONS IN THE WARNING INCLUDE...BRUMLEY...ETTERVILLE...
  IBERIA...MARYS HOME...OLEAN...SAINT ELIZABETH...TUSCUMBIA AND
  ULMAN. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE HH IN TUSCUMBIA...
ROUTE K AT ATWELL CREEK 5 MILES SOUTHEAST OF IBERIA...
HIGHWAY 52 AT COON CREEK 3 MILES NORTHEAST OF TUSCUMBIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 3843 9241 3842 9240 3834 9240 3834 9228
      3833 9223 3834 9220 3833 9219 3816 9220
      3816 9218 3803 9219 3803 9247 3844 9259

$$

DSA
1 follow-up statement
878 
WGUS73 KSGF 251400
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
900 AM CDT SAT JUL 25 2015

MOC131-251410-
/O.EXP.KSGF.FF.W.0075.000000T0000Z-150725T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MILLER MO-
900 AM CDT SAT JUL 25 2015

...THE FLASH FLOOD WARNING HAS EXPIRED FOR MILLER COUNTY...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3843 9241 3842 9240 3834 9240 3834 9228
      3833 9223 3834 9220 3833 9219 3816 9220
      3816 9218 3803 9219 3803 9247 3844 9259

$$

BOXELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:58 AM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 25, 2:58 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 AM CDT Sat Jul 25 2015

.SHORT TERM...(Today and Tonight)

Summertime high pressure over the nation's mid section has
temperatures sizzling across the Ozarks. Yesterday's heat indices
reached 118 degrees in Parsons...114 in Pittsburg Kansas. Other
areas ranged from 102 to 112.

Similar conditions are expected for today, therefore the Heat
Advisory has been upgraded to an Excessive Heat Warning for areas
along and west of the Interstate 49 corridor.

A few clusters of thunderstorms had developed along the northern
periphery of the summertime high early this morning. It's quite
possible that some of this rain could impact central and south
central Missouri this morning. Otherwise most locations should
remain dry.

Another warm and muggy night is expected tonight as temperatures
struggle to cool out of the middle and upper 70s. Parts of central
Missouri will have a risk for thunderstorms into early Sunday
morning. Therefore we have confined the better POPS up along the
Osage River Basin from St. Clair County over to Lake of the
Ozarks.

.LONG TERM...(Sunday through Friday)

The summertime high continues to deepen over the Ozarks, which
will have a suppression effect on rain chances. We should
experience mostly sunny skies and very hot temperatures both
Sunday and Monday. I would certainly anticipate heat headlines to
continue into early next week with the high center attempting to
shift directly over southern Missouri.

By Wednesday, the upper ridge begins to flatten some as a cold
front is forced into the corn belt. This feature should become a
focus for showers and thunderstorms as it approaches central and
southern Missouri Wednesday night into Thursday.

This front, along with the rain and cloud cover it brings with it,
should offer some relief from the heat. Look for temperatures to
only warm into the 80s by Thursday and Friday.

The GFS suggests that the summer high becomes more centered over
the Great Basin heading into next weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)

Pilots flying in and out of the southwest Missouri airports can
expect VFR conditions over the next 24 hours.

The summertime ridge will expand into the area, mitigating
convection from developing.

Look for light southerly winds to persist through tonight and
tomorrow. Conditions will be hot and humid.

Safe Travels.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY from Noon today to 9 PM CDT this evening FOR
     MOZ055>058-067>071-078>083-089>092-094>098-101>106.

     EXCESSIVE HEAT WARNING from Noon today to 9 PM CDT this evening
     FOR MOZ066-077-088-093.

KS...EXCESSIVE HEAT WARNING from Noon today to 9 PM CDT this evening
     FOR KSZ073-097-101.

&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Cramer
Hazardous weather outlook, Jul 25, 4:22 AM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
422 AM CDT SAT JUL 25 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260930-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
422 AM CDT SAT JUL 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  ELEVATED LIGHTNING RISK.
  SIGNIFICANT EXCESSIVE HEAT RISK.

DISCUSSION...

  EXCESSIVE HEAT WILL IMPACT EXTREME SOUTHEAST KANSAS AND THE
  MISSOURI OZARKS TODAY. HEAT INDICES WILL RANGE FROM 102 TO 112
  THIS AFTERNOON AND EARLY EVENING.

  STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
  AND TONIGHT. LOCATIONS ALONG AND EAST OF A LINE FROM OSCEOLA TO
  DORA WILL EXPERIENCE THE BETTER CHANCES FOR DAMAGING WIND GUSTS
  WITH SOME OF THE MORE INTENSE STORMS. LOCALIZED FLASH FLOODING
  CAN NOT BE RULED OUT IF STORMS CAN TRAIN OVER A PARTICULAR
  LOCATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  HEAT INDICES WILL RANGE FROM 100 TO 109 DEGREES SUNDAY THROUGH
  AT LEAST TUESDAY OF NEXT WEEK.

  SCATTERED THUNDERSTORMS CAN NOT BE RULED OUT SUNDAY AND SUNDAY
  NIGHT.  ADDITIONAL THUNDERSTORMS ARE POSSIBLE BY WEDNESDAY NIGHT
  AND THURSDAY AS A FRONTAL SYSTEM APPROACHES FROM THE NORTH.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

CRAMER

In the hours before

Local storm report, Jul 24, 11:31 PM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1131 PM CDT FRI JUL 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     5 W MARSHFIELD          37.34N 93.00W
07/24/2015                   WEBSTER            MO   NWS EMPLOYEE

            SEVERE THUNDERSTORM WIND GUSTS DOWNED A LARGE LIMB AT A
            HOME 5 MILES WEST OF MARSHFIELD.

&&

DCRAMER
Local storm report, Jul 25, 1:19 AM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
119 AM CDT SAT JUL 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 AM     FLASH FLOOD      8 SSE MOUNTAIN GROVE    37.04N 92.19W
07/25/2015                   DOUGLAS            MO   DEPT OF HIGHWAYS

            ROAD CLOSED DUE TO FLOODING.

&&

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:07 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Dallas, Hickory, Laclede53 min
Jul 24, 7:26 PM CDTFlash Flood WarningSGFCamden, Dallas, Laclede6 hr
Jul 24, 7:40 PM CDTSevere Thunderstorm WarningSGFDallas, Laclede, Polk, Webster, Wright50 min
Jul 24, 7:52 PM CDTFlash Flood WarningSGFDouglas, Howell, Texas, Wright6 hr
Jul 24, 7:59 PM CDTSevere Thunderstorm WarningSGFGreene, Webster, Wright61 min
Jul 24, 8:27 PM CDTSevere Thunderstorm WarningSGFHowell, Ozark63 min
Jul 24, 8:29 PM CDTSevere Thunderstorm WarningSGFDallas, Polk, Webster31 min
Jul 24, 8:39 PM CDTSevere Thunderstorm WarningSGFDouglas, Ozark66 min
Jul 24, 8:42 PM CDTSevere Thunderstorm WarningSGFChristian52 min
Jul 24, 8:53 PM CDTSevere Thunderstorm WarningSGFTaney67 min
Jul 24, 9:20 PM CDTSevere Thunderstorm WarningSGFStone45 min
Jul 24, 9:44 PM CDTHigh Wind WarningSGFBarry42 min
Jul 25, 2:03 AM CDTExcessive Heat WarningSGFBarton, Jasper, Newton, Vernon19 hr
Jul 25, 4:41 AM CDTSevere Thunderstorm WarningSGFMiller49 min
Jul 25, 3:08 PM CDTExcessive Heat WarningSGFBarton, Jasper, Newton, Vernon30 hr
Jul 25, 3:08 PM CDTHeat AdvisorySGFBarry, Benton, Camden, Cedar, Christian, Dade and 24 more30 hr

Nearby

Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.